Alert archive / Texas / Red Flag Warnings in 2008

Red Flag Warning 3, NWS Lubbock, TX

January 29, 200822 counties in Texas

NWS Lubbock, TX issued this red flag warning at Jan 29, 2008, 4:09 AM CST for 22 counties in Texas. It took effect at Jan 29, 2008, 8:45 AM CST. It was in force for 7 hr. 9 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jan 29, 2008, 4:09 AM CST (10:09 UTC)
In effect from
Jan 29, 2008, 8:45 AM CST
Expired
Jan 29, 2008, 3:23 PM CST
In force
7 hr
Issued by
NWS Lubbock, TX
All 22 counties

Bailey County, TX, Briscoe County, TX, Castro County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hockley County, TX, Kent County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Stonewall County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX

The radar

The Lubbock radar (KLBB), 22 km from the middle of the area, began a volume at 10:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 29, 8:45 AM CSTNON-TSTM WND GST 607 Ese Silverton, TX
Jan 29, 8:45 AM CSTNON-TSTM WND GST 644 S Levelland, TX
Jan 29, 8:55 AM CSTNON-TSTM WND GST 633 N Plains, TX
Jan 29, 9:05 AM CSTNON-TSTM WND GST 615 Ssw Graham, TX
Jan 29, 9:25 AM CSTNON-TSTM WND GST 638 Wsw Sundown, TX
Jan 29, 9:35 AM CSTNON-TSTM WND GST 603 Nne Tahoka, TX
Jan 29, 9:40 AM CSTNON-TSTM WND GST 642 S Brownfield, TX
Jan 29, 9:50 AM CSTNON-TSTM WND GST 591 N O'Donnell, TX
Jan 29, 10:00 AM CSTNON-TSTM WND GST 676 Nw White River Lake, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 10.2 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2008-01-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2008-01-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 70 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2903 m above ground
0-6 km bulk shear
68 kt
0-1 km storm-relative helicity
70 m²/s²
0-3 km storm-relative helicity
62 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KLUB 291009
RFWLUB

RED FLAG WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
409 AM CST TUE JAN 29 2008

TXZ023>026-029>031-034>036-039>041-291115-
/O.CAN.KLUB.FW.A.0001.080129T1700Z-080129T2300Z/
SWISHER-BRISCOE-HALL-CHILDRESS-HALE-FLOYD-MOTLEY-HOCKLEY-LUBBOCK-
CROSBY-YOAKUM-TERRY-LYNN-
409 AM CST TUE JAN 29 2008

...FIRE WEATHER WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS CANCELLED THE FIRE
WEATHER WATCH. 

A COLD FRONT WILL BRING STRONG NORTHWEST WINDS AT 25 TO 35 MPH
UNTIL EARLY THIS AFTERNOON FOR THE SOUTH PLAINS...HOWEVER RELATIVE
HUMIDITIES WILL NOT DROP BELOW 15 PERCENT UNTIL LATE IN THE
AFTERNOON. ALTHOUGH RED FLAG WARNING CRITERIA WILL NOT BE
MET...ANY OUTDOOR BURNING IS STRONGLY DISCOURAGED.

$$

TXZ032-037-038-042>044-292200-
/O.UPG.KLUB.FW.A.0001.080129T1700Z-080129T2300Z/
/O.NEW.KLUB.FW.W.0003.080129T1800Z-080129T2200Z/
COTTLE-DICKENS-KING-GARZA-KENT-STONEWALL-
409 AM CST TUE JAN 29 2008

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 4 PM CST THIS
AFTERNOON FOR PORTIONS OF THE SOUTHERN ROLLING PLAINS FOR SUSTAINED
20 FOOT LEVEL WINDS GREATER THAN 20 MPH AND RELATIVE HUMIDITY LEVELS
OF 15 PERCENT OR LESS...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 4 PM CST THIS
AFTERNOON. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

TODAY WILL SEE COOLER TEMPERATURES BUT LOWER RELATIVE HUMIDITIES. STRONG
NORTHWEST WINDS FROM 20 TO 30 MPH AT THE 20 FOOT LEVEL WILL
CONTINUE UNTIL LATE THIS AFTERNOON. RELATIVE HUMIDITIES ARE
EXPECTED TO DROP BELOW THE 15 PERCENT LEVEL. CONDITIONS SHOULD
IMPROVE AS WINDS SUBSIDE IN THE LATE AFTERNOON HOURS.

FAVORABLE CONDITIONS CURRENTLY EXIST FOR THE SPREAD OF WILD FIRES
ACROSS THE AREA. USE CAUTION AROUND FIRES AND LISTEN FOR LATER
FORECASTS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE EXPLOSIVE FIRE
GROWTH POTENTIAL.

$$
3 follow-up statements
000 
WWUS84 KLUB 291445
RFWLUB

RED FLAG WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
845 AM CST TUE JAN 29 2008

TXZ021>024-027>031-033>036-039>041-292200-
/O.EXB.KLUB.FW.W.0003.080129T1500Z-080129T2200Z/
PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-MOTLEY-
COCHRAN-HOCKLEY-LUBBOCK-CROSBY-YOAKUM-TERRY-LYNN-
845 AM CST TUE JAN 29 2008

...RED FLAG WARNING IN EFFECT UNTIL 4 PM CST THIS AFTERNOON FOR 
SUSTAINED 20 FOOT LEVEL WINDS GREATER THAN 20 MPH...RELATIVE 
HUMIDITIES LESS THAN 15 PERCENT...AND A HIGH FIRE DANGER...

...A NORTHERLY WIND SHIFT MAY SHIFT THE SPREAD OF WILDFIRES LATER
TODAY...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON. 

VERY DRY AIR IS SPREADING INTO THE AREA ON STRONG WEST TO
NORTHWESTERLY WINDS. FAVORABLE WEATHER CONDITIONS CURRENTLY
EXIST FOR WILDFIRE DEVELOPMENT. SATELLITE AND RADAR IMAGERY
DEPICTS ONGOING FIRE ACTIVITY IN THE WARNING AREA. A NORTHERLY
WIND SHIFT THE SPREAD OF ANY ONGOING WILDFIRES THIS AFTERNOON.

WITH EXPLOSIVE FIRE GROWTH AND SPREAD LIKELY...ACCIDENTAL SPARKS
OR OPEN FLAMES WILL HAVE THE POTENTIAL TO QUICKLY DEVELOP INTO
WILDFIRES. AN EXPECTED FRONTAL PASSAGE WILL CAUSE A NORTHERLY WIND
SHIFT BY AFTERNOON. WINDS CHANGING ABRUPTLY IN BOTH DIRECTION AND
SPEED CAN RESULT IN A DANGEROUS SHIFT IN PROPAGATION AND SPREAD OF
ONGOING WILDFIRES. REMEMBER...A MAJORITY OF FIREFIGHTING DEATHS
AND INJURIES ARE CAUSED BY SUDDEN CHANGES IN WIND DIRECTION AND
SPEED.

$$

TXZ032-037-038-042>044-292200-
/O.EXT.KLUB.FW.W.0003.080129T1500Z-080129T2200Z/
COTTLE-DICKENS-KING-GARZA-KENT-STONEWALL-
845 AM CST TUE JAN 29 2008

...RED FLAG WARNING NOW IN EFFECT UNTIL 4 PM CST THIS AFTERNOON...

...A NORTHERLY WIND SHIFT MAY SHIFT THE SPREAD OF WILDFIRES THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON. 

VERY DRY AIR IS SPREADING INTO THE AREA ON STRONG WEST TO
NORTHWESTERLY WINDS. FAVORABLE WEATHER CONDITIONS CURRENTLY
EXIST FOR WILDFIRE DEVELOPMENT. SATELLITE AND RADAR IMAGERY
DEPICTS ONGOING FIRE ACTIVITY IN THE WARNING AREA. A NORTHERLY
WIND SHIFT THE SPREAD OF ANY ONGOING WILDFIRES THIS AFTERNOON.

WITH EXPLOSIVE FIRE GROWTH AND SPREAD LIKELY...ACCIDENTAL SPARKS
OR OPEN FLAMES WILL HAVE THE POTENTIAL TO QUICKLY DEVELOP INTO
WILDFIRES. AN EXPECTED FRONTAL PASSAGE WILL CAUSE A NORTHERLY WIND
SHIFT THIS AFTERNOON. WINDS CHANGING ABRUPTLY IN BOTH DIRECTION AND
SPEED CAN RESULT IN A DANGEROUS SHIFT IN PROPAGATION AND SPREAD OF
ONGOING WILDFIRES. REMEMBER...A MAJORITY OF FIREFIGHTING DEATHS
AND INJURIES ARE CAUSED BY SUDDEN CHANGES IN WIND DIRECTION AND
SPEED.

$$
000 
WWUS84 KLUB 291840
RFWLUB

RED FLAG WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
1240 PM CST TUE JAN 29 2008

TXZ021>024-028>032-035>038-042>044-291945-
/O.CAN.KLUB.FW.W.0003.000000T0000Z-080129T2200Z/
PARMER-CASTRO-SWISHER-BRISCOE-LAMB-HALE-FLOYD-MOTLEY-COTTLE-
LUBBOCK-CROSBY-DICKENS-KING-GARZA-KENT-STONEWALL-
1240 PM CST TUE JAN 29 2008

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS CANCELLED THE RED
FLAG WARNING. 

WEATHER CONDITIONS THAT FAVOR WILDFIRE DEVELOPMENT HAVE
IMPROVED...AND THE FIRE WEATHER THREAT HAS DIMINISHED.

$$

TXZ027-033-034-039>041-292200-
/O.CON.KLUB.FW.W.0003.000000T0000Z-080129T2200Z/
BAILEY-COCHRAN-HOCKLEY-YOAKUM-TERRY-LYNN-
1240 PM CST TUE JAN 29 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 4 PM CST THIS
AFTERNOON FOR SUSTAINED 20 FOOT LEVEL WINDS GREATER THAN 20 MPH...
RELATIVE HUMIDITIES LESS THAN 15 PERCENT...AND A HIGH FIRE DANGER
OVER THE SOUTHWESTERN SOUTH PLAINS...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 4 PM CST THIS
AFTERNOON. 

VERY DRY AIR REMAINS OVER AREA AND STRONG WEST TO NORTHWESTERLY
WINDS PERSIST...BUT WILL BEGIN TO DIMINISH LATER THIS AFTERNOON. 
FAVORABLE WEATHER CONDITIONS CURRENTLY EXIST FOR WILDFIRE
DEVELOPMENT. A NORTHERLY WIND SHIFT MAY AFFECT THE SPREAD OF ANY
ONGOING WILDFIRES THIS AFTERNOON.

WITH EXPLOSIVE FIRE GROWTH AND SPREAD LIKELY...ACCIDENTAL SPARKS
OR OPEN FLAMES WILL HAVE THE POTENTIAL TO QUICKLY DEVELOP INTO
WILDFIRES. AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY 
GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO
EXPLOSIVELY GROW INTO DANGEROUS...WIND-DRIVEN WILDFIRES..

$$
000 
WWUS84 KLUB 292123
RFWLUB

RED FLAG WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
323 PM CST TUE JAN 29 2008


TXZ027-033-034-039>041-301200-
/O.CAN.KLUB.FW.W.0003.000000T0000Z-080129T2200Z/
/O.NEW.KLUB.FW.A.0002.080130T1800Z-080131T0000Z/
BAILEY-COCHRAN-HOCKLEY-YOAKUM-TERRY-LYNN-
323 PM CST TUE JAN 29 2008

...FIRE WEATHER WATCH IN EFFECT WEDNESDAY AFTERNOON FOR RELATIVE
HUMIDITY VALUES OF 15 PERCENT OR LESS...SUSTAINED 20 FOOT LEVEL WINDS
GREATER THAN 20 MPH...A HIGH FIRE DANGER OVER ALL OF THE SOUTH PLAINS 
REGION...
...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A FIRE WEATHER
WATCH...WHICH IS IN EFFECT WEDNESDAY AFTERNOON. THE RED FLAG
WARNING THAT WAS IN EFFECT EARLIER TODAY HAS BEEN CANCELLED. 

SOUTHWEST TO WESTERLY WINDS WILL AGAIN INCREASE INTO THE 20 TO 25 MPH
RANGE AT THE 20 FOOT LEVEL WEDNESDAY AFTERNOON. THE CURRENTLY VERY DRY
AIRMASS WILL REMAIN IN PLACE...AND THE RECENT DRY CONDITIONS HAVE
LED TO A HIGH AMBIENT FIRE DANGER...INCLUDING SEVERAL DAMAGING WILDFIRES. 

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. PLAN TO DELAY OUTDOOR BURNING AND TO AVOID
ANY ACTIVITIES THAT MAY RESULT IN OPEN SPARKS OR FLAMES. LISTEN
FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS.

$$

TXZ021>026-028>032-035>038-042>044-301200-
/O.NEW.KLUB.FW.A.0002.080130T1800Z-080131T0000Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-LAMB-HALE-FLOYD-
MOTLEY-COTTLE-LUBBOCK-CROSBY-DICKENS-KING-GARZA-KENT-STONEWALL-
323 PM CST TUE JAN 29 2008

...FIRE WEATHER WATCH IN EFFECT WEDNESDAY AFTERNOON FOR RELATIVE
HUMIDITY VALUES OF 15 PERCENT OR LESS...SUSTAINED 20 FOOT LEVEL WINDS
GREATER THAN 20 MPH...A HIGH FIRE DANGER OVER ALL OF THE SOUTH PLAINS 
REGION...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A FIRE WEATHER
WATCH...WHICH IS IN EFFECT WEDNESDAY AFTERNOON. 

SOUTHWEST TO WESTERLY WINDS WILL AGAIN INCREASE INTO THE 20 TO 25 MPH
RANGE AT THE 20 FOOT LEVEL WEDNESDAY AFTERNOON. THE CURRENTLY VERY DRY
AIRMASS WILL REMAIN IN PLACE...AND THE RECENT DRY CONDITIONS HAVE
LED TO A HIGH AMBIENT FIRE DANGER...INCLUDING SEVERAL DAMAGING WILDFIRES. 

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. PLAN TO DELAY OUTDOOR BURNING AND TO AVOID
ANY ACTIVITIES THAT MAY RESULT IN OPEN SPARKS OR FLAMES. LISTEN
FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this red flag warning went out at Jan 29, 3:44 AM CST, 25 minutes earlier.

Area forecast discussion, Jan 29, 3:44 AM CST, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
344 AM CST TUE JAN 29 2008

.SHORT TERM...
FOCUS IN THE SHORT TERM GRIDS IS ON THE FRONTAL PASSAGE THIS MORNING
WITH STRONG WINDS AND POSSIBLE FIRE WEATHER CONCERNS THIS AFTERNOON.
WINDS SHOULD MIX OUT QUICKLY TODAY GIVEN THE DECREASE IN CLOUD COVER
AND DRY SURFACE CONDITIONS. THIS WILL BE COUPLED WITH A PROGGED 180
KT JET STREAK MOVING OVERHEAD. BREEZY WINDS THIS MORNING WILL START
TO INCREASE EVEN MORE STARTING IN THE NORTHWEST AND PROGRESSING TO
THE SOUTHEAST THROUGHOUT THE MORNING HOURS. GIVEN A STRONG 700 MB
HEIGHT GRADIENT AND SURFACE PRESSURE GRADIENT...HAVE DECIDED TO GO
WIND ADVISORY FOR THE ENTIRE AREA DURING THE MORNING TO EARLY
AFTERNOON HOURS...THOUGH WINDS SHOULD COME DOWN SOME IN THE
NORTHWEST BY MID MORNING. TWEAKED THE WIND GRIDS KEEPING THE WINDS
UP A LITTLE BIT FARTHER OUT IN TIME THAN WHAT GUIDANCE WAS
SUGGESTING.

IN ADDITION...THE DRY AIR BEHIND THE FRONT WILL DRIVE RELATIVE
HUMIDITIES DOWN BELOW 15 PERCENT ACROSS THE ROLLING PLAINS DESPITE A
COOLER DAY. BELIEVE THAT RED FLAG CONDITIONS WILL BE MET ACROSS THE
SOUTHERN ROLLING PLAINS FOR SEVERAL HOURS BEFORE THE WINDS DROP
BELOW RED FLAG CRITERIA IN THE LATE AFTERNOON. THE REST OF THE AREA
SHOULD SEE RH VALUES BETWEEN 15 AND 25 PERCENT.

FOR TOMORROW NIGHT...WINDS SHOULD GO LIGHT BEFORE THE NEXT SYSTEM
BEGINS TO AFFECT THE AREA ON WEDNESDAY.

.LONG TERM...
ANOTHER STRONG UPPER LEVEL STORM SYSTEM WILL MOVE SWIFTLY TOWARD
NORTHERN WEST TEXAS ON WEDNESDAY FROM THE GREAT BASIN REGION. IN
ADVANCE OF THIS SYSTEM...A SURFACE LEE SIDE TROUGH WILL DEEPEN
DURG THE DAY...RESULTING IN YET AGAIN MORE WINDY CONDITIONS.
DUE TO FAVORABLE DOWNSLOPING...TEMPS WILL CLIMB BACK INTO THE LWR
60S. IN ADDITION...FIRE WEATHER CONCERNS WILL AGAIN BE
ELEVATED...BUT CONDITIONS DO NOT WARRANT A WATCH FOR NOW.

THE AFOREMENTIONED SYSTEM WILL CONTINUE TO DIG TWD THE TX
PANHANDLE WED NIGHT WITH BOTH THE WRF AND MAV DEVELOPING A CLOSED
UPR LOW AS IT MOVES INTO TX PANHANDLE FM 06-12Z. ALTHOUGH THIS
SYSTEM WILL HAVE LIMITED MOISTURE...GOOD UPPER LIFT SHOULD BE
SUFFICIENT TO PRODUCE A BRIEF SHOT OF LIGHT SNOW OVER MUCH OF THE
PANHANDLES SOUTHWARD INTO THE NORTHERN HALF OF THE CWFA. ANY
AMOUNTS SHOULD BE LESS THAN ONE INCH DUE TO ITS FAST MOVEMENT.
OTHERWISE...THURSDAY WILL BE A RATHER RAW DAY WITH MUCH COOLER
TEMPERATURES AND OUR OLD NEMESIS...I.E. STRONG NORTH WINDS.

NEAR ZONAL FLOW WILL PERSIST ACRS MUCH OF THE SOUTHERN HALF OF THE
NATION FM LATE WEEK INTO THE WEEKEND. THIS WILL RESULT IN MOSTLY
CLEAR SKIES AND AT TIMES BREEZY CONDITIONS...WITH MAX TEMPS A FEW
DEGS ABOVE NORMAL FOR THE FIRST WEEKEND OF FEBRUARY. WILL WATCH
THE NEXT SYSTEM DIG SOUTHEAST ACRS THE GREAT BASIN. FOR NOW...WILL
LEAVE THE FORECAST DRY. ASSOCIATED COLD FRONT DUE IN MONDAY NIGHT
WILL KNOCK TEMPERATURES BACK DOWN TO SLIGHTLY BELOW NORMAL FOR
TUESDAY.

&&

.FIRE WEATHER...
AFTER A PACIFIC FRONT MOVES THROUGH THIS MORNING...WINDS CAN BE EXPECTED TO
REACH BETWEEN 20 AND 30 MPH AT THE 20 FOOT LEVEL FOR MOST OF THE
MORNING INTO THE EARLY AFTERNOON HOURS. WINDS WILL COME UP FIRST
STARTING IN THE NORTHWEST AND THEN PROGRESS TOWARDS THE SOUTHERN
ROLLING PLAINS. RELATIVE HUMIDITIES ARE NOT EXPECTED TO DROP BELOW
15 PERCENT UNTIL THE AFTERNOON AFTER THE WINDS HAVE ALREADY STARTED
TO COME DOWN IN SPEED. BY THE TIME RH VALUES DROP BELOW 15 PERCENT
ACROSS THE SOUTH PLAINS...WINDS WILL BE BELOW 20 MPH AT THE 20 FOOT
LEVEL. HOWEVER...WINDS ACROSS THE SOUTHERN ROLLING PLAINS WILL
CONTINUE TO BE ABOVE 20 MPH UNTIL THE LATE AFTERNOON HOURS.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        50  21  57  25  40 /   0   0   0  30  30
TULIA         51  22  60  26  41 /   0   0   0  30  30
PLAINVIEW     51  24  62  27  42 /   0   0   0  30  30
LEVELLAND     53  25  62  28  44 /   0   0   0  20  20
LUBBOCK       53  26  63  28  44 /   0   0   0  20  20
DENVER CITY   54  26  62  29  45 /   0   0   0  10  10
BROWNFIELD    53  27  63  29  45 /   0   0   0  10  10
CHILDRESS     56  26  63  32  42 /   0   0   0  30  30
SPUR          56  27  64  34  44 /   0   0   0  20  20
ASPERMONT     59  28  63  37  46 /   0   0   0  10  20

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM NOON TODAY TO 4 PM CST THIS AFTERNOON FOR
THE FOLLOWING ZONES: TXZ032-037-038-042>044.

WIND ADVISORY FROM 7 AM THIS MORNING TO 2 PM CST THIS AFTERNOON
FOR THE FOLLOWING ZONES: TXZ021>044.

&&

01/21
Hazardous weather outlook, Jan 28, 6:53 PM CST, 9 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LUBBOCK TX
653 PM CST MON JAN 28 2008

TXZ021>044-291200-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
653 PM CST MON JAN 28 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...TONIGHT

FIRE WEATHER

RED FLAG WARNING HAS BEEN EXTENDED UNTIL 10 PM FOR BAILEY AND LAMB
COUNTIES. A HIGH FIRE DANGER IN THE VICINITY OF AN ONGOING
WILDFIRE WILL PERSIST OVER THE NEXT FEW HOURS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

STRONG WEST TO NORTHWEST WINDS ARE EXPECTED ON TUESDAY WITH SPEEDS
AROUND 25 TO 35 MPH AND GUSTS AGAIN FROM 45 TO 55. STRONG WINDS
WILL COMBINE WITH LOW RELATIVE HUMIDITIES OVER MUCH OF THE AREA TO
AGAIN ELEVATE THE RISK OF FIRE SPREAD AND GROWTH. THESE WINDS ALSO
ARE EXPECTED TO CAUSE AREAS OF BLOWING DUST AROUND THE SOUTH
PLAINS AND ROLLING PLAINS IN PARTICULAR.

.SPOTTER INFORMATION STATEMENT...
PLANNING OFFICIALS ARE URGED TO LISTEN FOR LATER FORECASTS AND
POTENTIAL UPDATES.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 28, 6:42 PM CSTRed Flag WarningLUBBailey, Lamb3 hr
Jan 29, 4:09 AM CSTWind AdvisoryLUBBailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more8 hr
Jan 29, 7:46 AM CSTHigh Wind WarningLUBBailey, Briscoe, Castro, Childress, Cochran, Cottle and 12 more4 hr
Jan 29, 3:23 PM CSTFire Weather WatchLUBBailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more13 hr

Nearby

Red Flag Warnings in Texas, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.